Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 210, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Nov 29, 2022, 10:28 PM EST for Brown County, Clermont County, Highland County, Ohio; Bracken County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2022, 10:28 PM EST (03:28 UTC)
- Expired
- Nov 29, 2022, 10:52 PM EST
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bracken County, KY, Brown County, OH, Clermont County, OH, Highland County, OH
The radar
The Cincinnati radar (KILN), 52 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 513 m²/s²
- 0-3 km storm-relative helicity
- 631 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 6:49 PM EST, 3 hours 39 minutes earlier.
Area forecast discussion, Nov 29, 6:49 PM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 649 PM EST Tue Nov 29 2022 .SYNOPSIS... Rain and gusty winds are expected tonight, with a cold front moving through on Wednesday morning. Much colder air will move in for Wednesday and Thursday, with temperatures moderating by Friday. Precipitation chances may return again on Saturday. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... As discussed by previous forecasts, the overall themes for the upcoming period of active weather are mostly unchanged. A strengthening low pressure passing to the north supplies an active near term period with increasing chances for rain and breezy conditions. Rain details: Already observing showers with a few embedded thunderstorms across Indiana developing within the well advertised positive theta-e advection region east of the cold front. Expect these to expand in coverage throughout the evening hours as mass convergence increases ahead of the approaching trough. Steep mid-level lapse rates advecting in from the southwest supply enough support for mentions of thunder through the evening and overnight. In individual cores, some small hail is certainly possible. Rainfall amounts are generally expected to be between 0.25-0.50 area wide with some isolated corridors close to an inch where thunderstorms occur. The cold front passes through the area between 2 am and 7 am, with rain coming to an end as it passes. Wind details: Several features support elevated winds through the evening and into the early morning hours. The first is associated with the enhanced flow tied to the system. Typically, the warm air advection winds struggle to mix down to the surface regularly, resulting in sporadic bursts of gusts. As the showers and convection move through this evening and into the overnight, regular gusts of 25-35 mph are forecast, but sporadic gusts between 35-45 mph are possible. The second feature bringing elevated wind gusts tonight is the passage of the cold front. As the cold front passes, pressure fluctuations with the front will result in a brief period of gusty winds along and behind the front. Once again, locally strong wind gusts up to 35-45 mph are possible, but given the brief nature and the lack of confidence in gusts over 45 mph, have opted to not issue an advisory for these conditions. Will instead issue an SPS across the whole area. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Cold front will be near the US-23 corridor toward the beginning of the short term with the elevated winds ongoing area wide. Rainfall chances quickly decreases behind the front with high confidence in dry conditions for the rest of the period. Cold air rushes in behind the front, making the high temperatures for the day during the early morning hours. The afternoon temperatures will only slightly moderate during the afternoon with 30s forecast area wide. The 30s may be avoided in the far southeastern counties along the Ohio River. The biggest question for the day Wednesday is whether or not clouds clear during the afternoon. There will be area wide improvements after the front passes, but once the sun rises and heating occurs in the area of cold air advection expect cloud cover to expand once again. Models typically struggle with cold air advection cloud coverage so tried to be more aggressive than current blends. Winds are above 10 knots through the period, but wind gusts of 25-35 mph gradually decrease through the later portion of the day and into the overnight. Surface high pressure builds over the region into the morning hours with decreasing winds into Thursday morning. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Although dry conditions will start out the long term on Thursday, a majority of the long term time period will be active. Rain will start to move into the region Friday night as a system approaches the region. A cold front will move through on Saturday. Dry conditions will return by Saturday night with cooler air moving in after the front. Dry conditions are expected for a majority of the daytime hours on Sunday before several waves of precipitation move into the area for next week. Later Sunday through Tuesday will be a rainy timeframe. There will be the potential for some moderate to heavy rainfall during this time and will have to continue to monitor for potential additional messaging with this system. While models are in general agreement on the main aspects of this system, there are some differences in the details on timing and location. Will hold off on mention in HWO for another day until there is greater confidence in location of heavier rainfall. Right now the heavier rainfall looks to be situated along and southeast of Interstate 71. There will be some non diurnal temperatures during the long term time frame and have timed out temperatures based on current thinking of timing. In addition, increased winds Friday night and Saturday with some wind gusts of 30 to 40 mph possible on Saturday. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... Approaching low pressure system to bring lowering ceilings and scattered to numerous showers as we approach and pass midnight. Thunderstorms will be isolated in nature, so have included a vcts group to express this. Visibility may drop very briefly into the IFR range during the storms, so will handle this with tempo groups as we start to get an idea of coverage and timing heading into the overnight. Wind gusts will becoming more numerous over the next few hours. Seeing some gusts in the 20-30 knot range just upstream in Indiana, so have this potential starting with the first line of the TAF. Gusts will be found out the south ahead of the cold front early tonight, then be more westerly late, after the front moves through the region. There is pretty good agreement that the low-level clouds will scatter out in cold/dry air advection tomorrow. OUTLOOK... MVFR ceilings and visibilities are possible again Friday night into Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...McGinnis NEAR TERM...McGinnis SHORT TERM...McGinnis LONG TERM...Novak AVIATION...
Hazardous weather outlook, Nov 29, 5:30 AM EST, 16 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 530 AM EST Tue Nov 29 2022 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-301030- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 530 AM EST Tue Nov 29 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Windy conditions are expected tonight into Wednesday morning, with occasional gusts of up to 40 MPH. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. HATZOS
In the hours before
Special weather statement, Nov 29, 9:39 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Wilmington OH
939 PM EST Tue Nov 29 2022
KYZ096>099-OHZ078-079-300315-
Pendleton KY-Robertson KY-Mason KY-Bracken KY-Clermont OH-Brown OH-
939 PM EST Tue Nov 29 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN MASON,
ROBERTSON, BRACKEN, SOUTHEASTERN PENDLETON, SOUTHEASTERN CLERMONT AND
SOUTHWESTERN BROWN COUNTIES THROUGH 1015 PM EST...
At 939 PM EST, a strong thunderstorm was located near Falmouth,
moving northeast at 65 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Maysville, Falmouth, Ripley, Augusta, Felicity, Brooksville, Morgan,
Dover, Higginsport, Germantown, Chilo, Browning Corner, Willow Grove,
Bradford, Stonewall, Powersville, Feesburg, Johnsville, South Ripley
and Utopia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3853 8418 3854 8416 3856 8417 3855 8420
3855 8421 3856 8422 3857 8420 3858 8421
3856 8439 3856 8442 3855 8442 3859 8446
3891 8399 3871 8377 3852 8418
TIME...MOT...LOC 0239Z 233DEG 56KT 3857 8431
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHLocal storm report, Nov 29, 9:52 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
952 PM EST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL 1 NNW JOHNSVILLE 38.76N 84.15W
11/29/2022 M0.50 INCH BRACKEN KY EMERGENCY MNGR
1/4 TO 1/2 INCH HAIL REPORTED AT 1109 AND AA.
&&
JEGSpecial weather statement, Nov 29, 10:21 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1021 PM EST Tue Nov 29 2022
KYZ096-097-OHZ078-079-300345-
Pendleton KY-Bracken KY-Clermont OH-Brown OH-
1021 PM EST Tue Nov 29 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN BRACKEN,
NORTHEASTERN PENDLETON, SOUTHEASTERN CLERMONT AND CENTRAL BROWN
COUNTIES THROUGH 1045 PM EST...
At 1021 PM EST, a strong thunderstorm was located near Neville,
moving northeast at 70 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Hail may cause minor damage to outdoor objects.
Locations impacted include...
Georgetown, Mount Orab, Bethel, Williamsburg, Augusta, Felicity,
Brooksville, Russellville, Hamersville, Higginsport, Moscow, Neville,
Chilo, Mount Auburn, Browning Corner, Willow Grove, Bradford,
Saltair, Ivor and Point Isabel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3861 8421 3874 8436 3906 8405 3901 8382
3890 8369
TIME...MOT...LOC 0321Z 227DEG 60KT 3874 8422
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<35 MPH
HatzosLocal storm report, Nov 29, 10:27 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1027 PM EST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM HAIL 1 NNW JOHNSVILLE 38.76N 84.15W
11/29/2022 M0.25 INCH BRACKEN KY EMERGENCY MNGR
&&
JEGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 10:21 PM EST | Special Weather Statement | ILN | Brown | 24 min |
| Nov 29, 10:51 PM EST | Special Weather Statement | ILN | Highland | 24 min |
| Nov 29, 11:10 PM EST | Special Weather Statement | ILN | Ross | 35 min |
| Nov 29, 9:04 PM EST | Severe Thunderstorm Warning | ILN | Grant, Owen, Pendleton | 41 min |
| Nov 29, 9:39 PM EST | Special Weather Statement | ILN | Bracken | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Severe Thunderstorm Warnings in Kentucky, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.